Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kennedyrenee94

My skin is becoming so dry and flaky, help!?

Recommended Posts

So, I've recently started using Aczone in the morning and Tazorac at night. (It's been one week today). And my skin is starting to become dry and have flaky patches all over the place. I understand this is part of the process, but anytime I put on makeup it looks atrocious. Does anybody have any suggestions? I bought the Cetaphil moisturizer because that's what my derm recommended, but it had an SPF and it felt really greasy and didn't sink into my face, which I didn't like. Prior to using these medications my skin was definitely on the more oily side. 

Share this post


Link to post
Share on other sites

Unfortunately this is partially something you will just have to deal with until your skin gets used to it. Whenever starting a new topical medication almost everyone goes through a period of extreme dryness until their skin eventually adjusts to the medication, regardless of how good their skincare routine is. Especially since you started using 2 different topicals at once right off the bat.

Did your derm prescribe you both and tell you to use both of them daily? What you might want to do is start off slow, using them every other day or alternating between the two and eventually build up to using one in the morning and the other at night. That should definitely help.

The reason your moisturizer isn't sinking into your face that well is because the build up of dead skin cells on the surface of your skin is preventing it from absorbing properly. Topical medications act as chemical exfoliants on the skin - they speed up cell turnover and cause you to shed dead skin cells much faster. This will get better as your skin adjusts. If your skin isn't too sensitive... I like to use a gentle exfoliating cleanser 1-2 times a week followed by a nourishing/moisturizing mask (I use raw honey). The exfoliation gets rid of any dead skin cells/flakes so that the mask can penetrate my skin more thoroughly - it makes it super soft. 

Share this post


Link to post
Share on other sites

My derm recommended cleansing my face with Cetaphil cleanser, applying Aczone and then a moisturizer to follow. And then makeup and so forth. At night is the same routine except using Tazorac instead. I suppose I could skip to every other night, I was just worried about the effectiveness of the medications if I did that. I do exfoliate to try and remove the dry skin, but it doesn't seem like it's done much else either. Thank you for your help though :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×